MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BM 11G X3.5 ASP MAC; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BM 11G X3.5 ASP MAC; INSTRUMENT, BIOPSY
Model Number TJM4011
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported needle bent.Verbatim: needle tip crumbling and losing samples.Per email: we have recently had to change bone marrow biopsy needles from the original jamshidi to the t-handle jamshidi and have encountered some issues with the tips crumpling/ loosing samples.While this is certainly concerning, the purpose of this email today is to inquire if there are technique changes and alternations needed between the two needles.It seems that the t-handle jamshidi require less force, but are there other approaches that can reduce this tip deformation? 10mar2022: customer said 4 occurrences happened on (b)(6), emailed the incidents on march 4 to bd customer service, clarified that needle bent not crumbled.Is waiting on reports concerning patient impact to answer specific questions, said that it will more than likely be within the week.Per email 10mar2022 : just to clarify, is this email in response to a product complaint filed towards the end of (b)(6)? or is this email in response to the technique email sent earlier this month? we have had multiple quality issues with these t handle jamshidis and am unsure which instance you are referring to.As for some general information, we are compiling a list of incident reports where the jamshidi tips are being damaged / samples are being lost.We typically use the original jamshidi but as they have been on back order, the t handle has been the temporary replacement.What was the impact to the patient? multiple biopsies.In some cases the deformed tips have made it possible for samples to be pulled from the needle and get lodged in subcutaneous tissues.In these situations dissection has been required to remove the bone fragment from the patient.What was done to resolve the issue? as this has happened multiple times, physicians have either used the metal insert to pry open the crumpled tip and retrieve the sample or had to repeat the biopsy as the sample was unobtainable.We have been coordinating with stores to get the original jamshidi back in stock as soon as possible, encouraged the submission of incident reports, provided education on pressure and excessive movement; however, this has happened with multiple providers at pmh that do bone marrow biopsies, suggesting technique is not the primary problem.Were they able to complete the procedure successfully with another product? this is the only product available, which is the problem.We were informed that the original was to be back in stock last week; however, they have not yet been stocked.Per provided info "loosing sample" were they able to diagnose it correctly?- in some cases yes, in others no.It depends on the quality of sample/ length of sample for those that got lodged in subcutaneous tissue.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
JAMSHIDI (TJ) NEEDLE BM 11G X3.5 ASP MAC
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13904678
Report Number1625685-2022-00042
Device Sequence Number14471957
Product Code KNW
UDI-Device Identifier10885403044588
UDI-Public(01)10885403044588
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTJM4011
Device Catalogue NumberTJM4011
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown